| Model Number |
CCWTT4 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
Visual Impairment (2138)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
Event or Problem Description
Additional information was requested and received stating that the lens was implanted but then explanted and replaced after lens would not remain centered in patients eye related to terminal haptic missing.Brought back for surgery within 3 week period to remove and replace.The issue with the lens was not discovered until the postoperative period.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced impaired vision.Clinical reason was mentioned as deformity of lens.The iol was exchanged for another lens model following the initial implant procedure.Additional information was requested.
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The product investigation could not identify a root cause for the reported complaint.The account indicated the product was not available to evaluate.Information was provided that the 19.0 diopter (add power +2.2/+3.2) lens was replaced with a (2.25cyl), 18.0 diopter (add power +2.2/+3.2) lens with a report that the lens wouldn't remain centered due to a missing haptic.Additional information was provided that the missing haptic was not noticed until the follow up appointment.No further information has been provided at this time.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.File will be reopened when new information is received.The manufacturer internal reference number is: (b)(4).